Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#235446] of Pankaj K. Agarwal

Papers Published

  1. Agarwal, PK; Sharir, M, The number of congruent simplices in a point set, Discrete & Computational Geometry, vol. 28 no. 2 (2002), pp. 123-150, ISSN 0179-5376 [doi]
    (last updated on 2017/12/16)

    Abstract:
    For 1 ≤ k ≤ d -1, let fk(d) (n) be the maximum possible number of k-simplices spanned by a set of n points in ℝd that are congruent to a given k-simplex. We prove that f2(3) = O(n5/3 2O(α2(n))), f2(4)(n) = O(n2+ε), for any ε > 0, f2(5)(n) = Θ(n7/3), and f3(4) (n) = O(n20/9+ε), for any ε > 0. We also derive a recurrence to bound fk(d)(n) for arbitrary values of k and d, and use it to derive the bound fk(d) (n) = O(nd/2+ε), for any ε > 0, for d ≤ 7 and k ≤ d - 2. Following Erdos and Purdy, we conjecture that this bound holds for larger values of d as well, and for k ≤ d - 2.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320